Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 71, NWS Boston/Norton, MA

June 24, 2010Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 24, 2010, 5:11 PM EDT for Hampden County, Hampshire County, Massachusetts. It was in force for 22 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2010, 5:11 PM EDT (21:11 UTC)
Expired
Jun 24, 2010, 5:33 PM EDT
In force
22 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Hampden County, MA, Hampshire County, MA

The radar

The Boston radar (KBOX), 106 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 5:20 PM EDTTSTM WND DMGChicopee, MALARGE LIMBS DOWN ON GRANBY ROAD
Jun 24, 5:26 PM EDTTSTM WND DMGSpringfield, MATREE DOWN ON WIRES ON CHESTNUT STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 1:05 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2010-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2010-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1225 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

270 
WUUS51 KBOX 242111
SVRBOX
MAC013-015-242200-
/O.NEW.KBOX.SV.W.0071.100624T2111Z-100624T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
511 PM EDT THU JUN 24 2010

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...SPRINGFIELD...CHICOPEE...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 600 PM EDT

* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HOLYOKE...OR 7
  MILES WEST OF CHICOPEE...AND WAS MOVING EAST AT 45 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE...AGAWAM...LUDLOW...EAST
  LONGMEADOW...WILBRAHAM...HAMPDEN...PALMER...MONSON...BRIMFIELD AND
  WALES.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4227 7278 4224 7222 4221 7225 4218 7226
      4215 7219 4215 7214 4213 7214 4203 7223
      4208 7284
TIME...MOT...LOC 2111Z 287DEG 41KT 4217 7264

$$

EKSTER
1 follow-up statement
821 
WWUS51 KBOX 242133
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
533 PM EDT THU JUN 24 2010

MAC013-015-242143-
/O.CAN.KBOX.SV.W.0071.000000T0000Z-100624T2200Z/
HAMPSHIRE MA-HAMPDEN MA-
533 PM EDT THU JUN 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR HAMPDEN AND SOUTHEASTERN
HAMPSHIRE COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4227 7278 4224 7222 4221 7225 4218 7226
      4215 7219 4215 7214 4213 7214 4203 7223
      4208 7284
TIME...MOT...LOC 2133Z 287DEG 41KT 4209 7232

$$

EKSTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:17 PM EDT, 54 minutes earlier.

Area forecast discussion, Jun 24, 4:17 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
417 PM EDT THU JUN 24 2010

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A FRONTAL PASSAGE
EARLY THIS EVENING. WEAK HIGH PRESSURE THEN BRINGS DRY AND LESS HUMID
WEATHER LATER TONIGHT INTO FRIDAY AND EARLY SATURDAY. ANOTHER COLD
FRONT MOVES ACROSS OUR REGION LATE SATURDAY AND SATURDAY NIGHT. THE
FRONT WILL STALL JUST SOUTH OF NEW ENGLAND SUNDAY. ANOTHER FRONT THEN
MOVES THROUGH ON MONDAY. HIGH PRESSURE BUILDS INTO THE NORTHEAST USA
TOWARD MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

SEVERE WEATHER RISK...
APPEARS WEST WINDS IN THE BOUNDARY LAYER CONTINUES TO LIMIT LOW LEVEL
CONVERGENCE AND AREAL COVERAGE OF TSTMS. ALTHOUGH AT 4 PM TSTM
ENTERING NW ORH COUNTY IS BEGINNING TO STRENGTHEN. THIS COULD BLOSSOM
INTO A LINE SEGMENT AS IT MOVES INTO EASTERN MA AND NRN RI GIVEN 50
KT OF 0-6KM SHEAR AND MLCAPES OF 1500J/KG ACRS THIS AREA. THESE
PARAMETERS WILL SUPPORT DAMAGING WINDS AND LARGE HAIL.

AT 20Z/4PM ACTUALLY SURFACE FRONT LOCATED ACROSS CNTRL NY AND PA.
THIS FRONT SHOULD CONTINUE TO RACE EASTWARD REACHING THE EASTERN MA
COAST AROUND 00Z/8PM. CONVECTION CONTINUES TO FIRE ALONG AND JUST
AHEAD OF THIS BOUNDARY.  SO EXPECTING THE RISK OF STRONG TO SEVERE
TSTMS TO CONTINUE UNTIL 8 PM...ESPECIALLY EASTERN MA AND RI BUT
LIKELY A BIT EARLIER WESTERN PORTIONS OF CT AND MA.

LATER THIS EVENING AND OVERNIGHT...
BEHIND THE FRONTAL PASSAGE NOTICEABLY LESS HUMID AIRMASS OVERSPREADS
THE REGION WITH DEW PTS FALLING INTO THE 50S BY DAYBREAK. BECOMING
MOSTLY CLEAR LATER TONIGHT. WHERE TSTMS OCCUR EARLIER THIS EVENING
ANY RESIDUAL MOISTURE FROM HEAVY DOWNPOURS MAY YIELD SOME PATCH FOG
TOWARD MORNING.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...

NICE DAY COMING UP WITH WEAK RIDGING ACROSS THE AREA ALONG WITH LESS
HUMID AIRMASS. COOL AIR ALOFT MAY YIELD SOME SCATTERED STRATO-CU
CLOUDS TO DEVELOP. OTHERWISE EXPECT LOTS OF SUNSHINE TO WARM TEMPS
INTO THE LOW 80S. COOLER ALONG THE IMMEDIATE COAST AS WEAK PGRAD
SUPPORTS AFTN SEABREEZES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
FRIDAY NIGHT...HIGH PRESSURE BUILDS OFFSHORE. EXPECT DRY WEATHER AND
LIGHT WIND. DEWPOINTS IN THE 50S...SO MIN TEMPS EXPECTED IN THE 50S
AND LOWER 60S. MIN TEMPS ARE A BLEND OF MOS.

SATURDAY...COLD FRONT DROPS SOUTH FROM ST LAWRENCE VALLEY DURING THE
DAY. MODEL CONSENSUS MOVES IT CENTRAL NH/EASTERN NY BY 18Z AND ACROSS
OUR AREA ON A BOS-NYC LINE SATURDAY EVENING. LIFTED INDEX FORECAST
BLEOW ZERO DURING PASSAGE...850 MB WINDS 25-30 KNOTS WITH 500 MB
WINDS 45 TO 50 KNOTS. WILL CONTINUE WITH CHANCE POPS FOR
SHOWERS/THUNDERSTORMS MAINLY AFTERNOON/EVENING.

MAX TEMPS ARE ADJUSTED FROM A BLEND OF MOS...INCHED UP A COUPLE OF
DEGREES BASED ON SUNNY SKIES THROUGH EARLY AFTERNOON AND 850 MB
TEMPS 14-16C.

SATURDAY NIGHT...THE FRONT SLIDES SOUTH OF THE REGION OVERNIGHT WITH
CONVECTION DIMINISHING. WILL CONTINUE CHANCE POPS EARLY...THEN
DIMINISH NORTH TO SOUTH DURING THE OVERNIGHT.

SUNDAY-MONDAY...DIFFERENCES IN THE MODELS AS TO HOW FAR SOUTH THE
COLD FRONT GETS...WITH THE EARLY GUIDENCE MOVING IT FAR ENOUGH FOR
CLEARING NORTH OF BOSTON. ANOTHER DISTURBANCE THEN MOVES A FRONT
THROUGH THE NORTHEAST USA MONDAY OR MONDAY NIGHT. WITH SUCH
DISAGREEMENT...LOW CONFIDENCE IN THIS PART OF THE FORECAST. WILL
GO WITH DRY FORECAST FOR SUNDAY...THEN BRING CHANCE POPS ON MONDAY
WITH NEXT FRONT.

TUESDAY-THURSDAY...HUDSON BAY UPPER LOW MOVES SOUTHEAST ACROSS QUEBEC
WITH THE ECMWF A LITTLE FARTHER SOUTH AND WEST AND THE GLOBAL FARTHER
EAST. WITH THIS UNCERTAINTY...BEST BET FOR ANY SHOWERS WOULD BE IN
OUR NORTHWEST ZONES...WILL GO WITH SLIGHT CHANCE POPS THERE AND DRY
FARTHER SOUTH AND EAST. DRY ALL ZONES THURSDAY AS SURFACE HIGH
PRESSURE BUILDS IN.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THIS AFTN/EVE...MAIN ISSUE IS TSTMS. COMBINATION OF 60 KT MID LEVEL
JET AND INSTABILITY MAY RESULT IN TSTMS WITH STRONG SFC WIND GUSTS.
G65 KT REPORTED EARLIER AT BDR. BELIEVE STRONGEST TSTMS MAY BE OVER
E MA AND RI. TSTMS SHOULD BE CLEARING ACK AREA SHORTLY AFT 00Z. MVFR
VSBY IN VICINITY OF ACK IN HZ. OTHERWISE...GENERALLY VFR EXCEPT
BRIEFLY IFR CIGS/VSBYS IN PASSAGE OF TSTMS.

TONIGHT AFT 00Z...MOSTLY VFR EXCEPT FOR PATCHY FOG IN VALLEYS THAT
RECEIVE SIGNIFICANT RAFL.

FRIDAY...ANY PATCHY FOG SHOULD BE GONE BY 10Z. HIGH CONFIDENCE OF VFR
CONDITIONS WITH SEA BREEZES LIKELY ALONG COAST...INCLUDING BOS AND PVD.

KBOS...EXPECTING TSTMS TO DEVELOP W OF BOS AFT 20Z. BEST CHANCE FOR
TSTM AT BOS 21Z TO 22Z. STRONG WIND GUSTS AND HAIL POSSIBLE ALONG
WITH ABOUT 30 MINUTES OR SO OF IFR CONDITIONS. VFR TONIGHT AND
FRIDAY. SEA BREEZE LIKELY FRIDAY.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...

FRIDAY NIGHT...VFR.

SATURDAY...VFR...THEN SCATTERED MVFR CEILINGS AND VSBYS WITH SCT
SHRA/TSRA DURING THE LATE AFTERNOON.

SATURDAY NIGHT...VFR BUT MODERATE CONFIDENCE SCT MVFR/IFR VSBYS AND
CEILINGS WITH SCATTERED SHRA/TSRA.

SUNDAY...VFR.  LOW TO MODERATE CONFIDENCE MORNING IFR/MVFR LOW
CEILINGS IN FOG PATCHES.

SUNDAY NIGHT AND MONDAY...LOW TO MODERATE CONFIDENCE SCT MVFR/IFR
VSBYS AND CEILINGS WITH SCT SHOWERS AND THUNDERSTORMS.

TUESDAY...VFR.

&&

.MARINE...

TONIGHT...
SCATTERED TSTMS ALONG AND AHEAD OF COLD FRONT ADVANCING FROM WEST TO
EAST. A FEW OF THE STRONGER TSTMS WILL BE CAPABLE OF PRODUCING WEST
WIND GUSTS TO 50 KT! FRONT AND TSTMS MOVE OFFSHORE AROUND 8 PM WITH A
WIND SHIFT TO WNW.

SMALL CRAFT ADVISORY CONTINUES FOR NARR BAY AND BOS HRBR EARLY THIS
EVENING FOR SW WINDS 20-30 KT. WINDS DIMINISH WITH THE WIND SHIFT TO
THE WNW.

FRI...
PLEASANT BOATING WEATHER WITH WEAK HIGH PRES OVERHEAD. AFTN
SEABREEZES LIKELY. LEFTOVER SSW SWELL OF 2-4 FT POSSIBLE ACROSS SOUTH
COASTAL WATERS.

OUTLOOK...FRIDAY NIGHT THROUGH TUESDAY...

FRIDAY NIGHT THROUGH MONDAY...WINDS AND SEAS ARE GENERALLY EXPECTED
TO REMAIN BELOW SCA CRITERIA. UNDERCUT WNA SEAS WHICH APPEAR
OVERDONE.

MONDAY NIGHT-TUESDAY...WNA MODEL SEAS STILL OVERDONE...USED 75% VALUE
WHICH STILL BRINGS 5-7 FEET TO THE SOUTHERN/SOUTHEAST OUTER WATERS.
INCREASING SOUTHWEST WINDS WITH GUSTS NEAR 25 KNOTS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ230-
     236.

&&

SYNOPSIS...WTB/NOCERA
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...WTB
AVIATION...WTB/NOCERA/THOMPSON
MARINE...WTB/NOCERA
Hazardous weather outlook, Jun 24, 4:30 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
430 PM EDT THU JUN 24 2010

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-252030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
430 PM EDT THU JUN 24 2010

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-252030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
430 PM EDT THU JUN 24 2010

...SEVERE THUNDERSTORM WATCH 407 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NOCERA

In the hours before

Special weather statement, Jun 24, 2:11 PM EDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT THU JUN 24 2010

CTZ002-003-241900-
HARTFORD CT-TOLLAND CT-
211 PM EDT THU JUN 24 2010

AT 209 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH 6 MILES
WEST OF BRISTOL...OR ABOUT 5 MILES NORTHWEST OF WOLCOTT...MOVING EAST
AT 50 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...BRISTOL...
  PLAINVILLE...SOUTHINGTON...FARMINGTON...AVON...NEW BRITAIN...
  BERLIN...WEST HARTFORD...NEWINGTON...HARTFORD...WETHERSFIELD...
  ROCKY HILL...EAST HARTFORD...GLASTONBURY...MANCHESTER...
  MARLBOROUGH...BOLTON...HEBRON AND ANDOVER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4181 7230 4165 7231 4160 7234 4160 7241
      4158 7246 4164 7251 4162 7270 4160 7272
      4158 7279 4155 7282 4157 7284 4155 7285
      4156 7295 4164 7294 4164 7299 4180 7302
Local storm report, Jun 24, 3:42 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     MONTAGUE                42.53N 72.53W
06/24/2010                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON GREENFIELD ROAD

&&

AED
Local storm report, Jun 24, 3:48 PM EDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
348 PM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             WENDELL                 42.55N 72.40W
06/24/2010  E1.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            HAIL REPORTED ON WENDELL DEPOT ROAD

&&

AED
Special weather statement, Jun 24, 4:21 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT THU JUN 24 2010

MAZ002-003-008>011-242115-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN
FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
421 PM EDT THU JUN 24 2010

AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 3 MILES EAST OF MIDDLEFIELD...OR ABOUT 14 MILES WEST
OF NORTHAMPTON...MOVING EAST AT 45 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BLANDFORD...HUNTINGTON...
  CHESTERFIELD...RUSSELL...GOSHEN...MONTGOMERY...WESTHAMPTON...
  WILLIAMSBURG...SOUTHAMPTON...NORTHAMPTON...EASTHAMPTON...WHATELY...
  HOLYOKE...HATFIELD...HADLEY...SOUTH HADLEY...CHICOPEE...AMHERST...
  LEVERETT...GRANBY...LUDLOW...SHUTESBURY...PELHAM...BELCHERTOWN AND
  PALMER.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.

&&

LAT...LON 4239 7306 4239 7301 4248 7298 4245 7232
      4214 7227 4217 7302 4230 7300 4230 7304
      4232 7306 4234 7307

EKSTER
Local storm report, Jun 24, 4:23 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     MONTAGUE                42.53N 72.53W
06/24/2010                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON GREENFIELD ROAD

0343 PM     HAIL             WENDELL                 42.55N 72.40W
06/24/2010  E1.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            HAIL REPORTED ON WENDELL DEPOT ROAD

0346 PM     HAIL             MIDDLEFIELD             42.35N 73.02W
06/24/2010  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

            HAIL RANGING FROM 1/4 INCH TO 3/4 INCHES IN
            DIAMETER...LASTED FOR 2 MINUTES.

0347 PM     TSTM WND DMG     LEVERETT                42.45N 72.50W
06/24/2010                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON NORTH LEVERETT ROAD

0403 PM     TSTM WND DMG     ASHBURNHAM              42.63N 71.90W
06/24/2010                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN

&&

AED
Local storm report, Jun 24, 4:40 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
440 PM EDT THU JUN 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     TSTM WND DMG     MONTAGUE                42.53N 72.53W
06/24/2010                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON GREENFIELD ROAD

0343 PM     HAIL             WENDELL                 42.55N 72.40W
06/24/2010  E1.75 INCH       FRANKLIN           MA   AMATEUR RADIO

            HAIL REPORTED ON WENDELL DEPOT ROAD

0346 PM     HAIL             MIDDLEFIELD             42.35N 73.02W
06/24/2010  E0.75 INCH       HAMPSHIRE          MA   AMATEUR RADIO

            HAIL RANGING FROM 1/4 INCH TO 3/4 INCHES IN
            DIAMETER...LASTED FOR 2 MINUTES.

0347 PM     TSTM WND DMG     LEVERETT                42.45N 72.50W
06/24/2010                   FRANKLIN           MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON NORTH LEVERETT ROAD

0403 PM     TSTM WND DMG     ASHBURNHAM              42.63N 71.90W
06/24/2010                   WORCESTER          MA   AMATEUR RADIO

            TREES AND WIRES DOWN

0422 PM     TSTM WND DMG     HATFIELD                42.37N 72.61W
06/24/2010                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 91

0429 PM     TSTM WND DMG     FITCHBURG               42.59N 71.82W
06/24/2010                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN

0430 PM     TSTM WND DMG     LEOMINSTER              42.52N 71.77W
06/24/2010                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN BLOCKING RINGER ROAD.

0433 PM     TSTM WND DMG     LEOMINSTER              42.52N 71.77W
06/24/2010                   WORCESTER          MA   AMATEUR RADIO

            TREE DOWN PROSPECT STREET.

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 4:26 AM EDTSmall Craft AdvisoryBOX15 hr
Jun 24, 2:47 PM EDTSevere Thunderstorm WarningBOXFranklin21 min
Jun 24, 3:35 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire, Worcester40 min
Jun 24, 4:03 PM EDTSevere Thunderstorm WarningBOXFranklin, Middlesex, Worcester42 min
Jun 24, 4:21 PM EDTSpecial Weather StatementBOXHampshire54 min
Jun 24, 4:34 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Worcester56 min
Jun 24, 4:52 PM EDTSpecial Marine WarningBOX83 min
Jun 24, 5:01 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk59 min
Jun 24, 6:18 PM EDTSpecial Weather StatementBOXNorfolk57 min
Jun 24, 6:20 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Plymouth, Suffolk25 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.